MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29985
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device evaluated by mfg: other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As originally reported, during an unspecified procedure, another manufacturer's stent was difficult to insert into two flexor ansel guiding sheaths.Per the reporter, the stent was meant for use with a 7-french sheath, and the dilators were easily advanced into the sheaths.Contralateral access was obtained in the right side to target the left common iliac artery.The anatomy was stenosed.The user encountered a "great deal" of resistance when attempting to insert the stent through the first sheath; therefore, the stent was removed, and the sheath was exchanged for a new device from the same lot; however, the user was not able to advance the stent all the way through the second sheath.Per the reporter, the second sheath and the stent system became "bonded together" and were returned to the manufacturer of the stent.Unknown wire guides and unspecified cook catheters were also used through the sheaths during the procedure.An unspecified 8-french sheath and a new stent were used to complete the procedure.Nothing remained in the patient's body.The patient did not require hospitalization or additional procedures due to this event.There were no adverse effects to the patient.One sheath was returned to cook on 29aug2024.The sheath had delaminated.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, during an unspecified procedure, another manufacturer¿s stent was difficult to insert into two flexor ansel guiding sheaths.Per the reporter, the stent was meant for use with a 7-french sheath, and the dilators were easily advanced into the sheaths.Contralateral access was obtained in the right side to target the left common iliac artery.The anatomy was stenosed.The user encountered a ¿great deal¿ of resistance when attempting to insert the stent through the first sheath; therefore, the stent was removed, and the sheath was exchanged for a new device from the same lot; however, the user was not able to advance the stent all the way through the second sheath.Per the reporter, the second sheath and the stent system became ¿bonded together¿ and were returned to the manufacturer of the stent.Unknown wire guides and unspecified cook catheters were also used through the sheaths during the procedure.An unspecified 8-french sheath and a new stent were used to complete the procedure.Nothing remained in the patient¿s body.The patient did not require hospitalization or additional procedures due to this event.There were no adverse effects to the patient.One sheath was returned to cook on 29aug2024.The sheath had delaminated.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, specifications, and quality control procedures were conducted during the investigation.A visual inspection and dimensional verification of a complaint device was also conducted.One complaint device was returned to cook for investigation.Delamination was noted in the sheath flare and several pieces of inner sheath liner were also returned.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional relevant complaints for this lot number, or any other lot associated with the same sub-assembly lots as the complaint devices.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the devices were manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.Although it is possible that the other manufacturer¿s stent may have caused the delamination, this cannot be confirmed.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20202763
Report Number1820334-2024-01213
Device Sequence Number7517710
Product Code DYB
UDI-Device Identifier00827002299856
UDI-Public(01)00827002299856(17)270215(10)15899089
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG29985
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL1-HC
Device Lot Number15899089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE VBX STENT 8X2.5, VVJR080202A
Patient SexUnknown